Allergy Community
Joint Pain and Hives
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Joint Pain and Hives

I have been reading all the same symptoms ont his site that my daughter who is 16 has,  but I cannot find any answers on this site??  She was taking minocyclene for acne and after about a week broke out in hives and now has severe joint pain that goes from one knee to the other and then shoulder area and had swelling of feet and hands(which went away after a 2 days).  She sometimes feels fine with little pain and sometimes unbearable joint pain and can barely walk. The hives come and go also.
We went to ER and doctors and ran a lot of blood tests and took chest xray and knee xray and everything appears to be "normal".  She has been dealing with this for about a week and they told her to take motrin and claritin.
I don't know what to do.  Making an appt. to see rheumatologist as soon as possible. If anyone has any answers please help!  I noticed that one of the people who were asking was back in 2007, is there a way to contact them to see what they found out?  I am new to this site and not sure how it works?
Related Discussions
7 Comments Post a Comment
Blank
Avatar_m_tn
Some types or all types, "not sure" are immune disorders. I believe that any drug that suppresses your immune can cause other immune disorders to come into play. And once that disorder starts, it may be around forever, or go away and come back later in life.
I am not a believer in pills. But that is my opinion.
A very light allergy undetected may worsen when on a drug which suppresses/weakens you immune, even temporarily, can make the allergic reaction worse! And the hives can be from the drug causing the nervous system stress. And the nerves then cause the hives.
Blank
Avatar_n_tn
Scroll down the page to community members, you can look for the member there and contact them through that.

I am kind of new too. I am not impressed with this site either, it just seems a lot of the same things get posted, no one really gets much benefit.On the other hand,  it also appears that some of the posts just get years of posts that never accomplish anything; at best, you might read for hours and find something useful.

You may have do some research on minocylin, I don't know what that is. I can tell you that there are lots of problems with antibiotics now. Is that an AB?
Blank
Avatar_n_tn
That stuff sounds like bad news. Here's a link for you.

http://en.wikipedia.org/wiki/Minocycline
Blank
Avatar_n_tn
Sorry, you'll have to copy and paste that.
Blank
Avatar_m_tn
Listen to what I said if you want help.
Blank
Avatar_m_tn
I am going to help you more with this one link than you have ever got for this!
And you would think after all these years one of these know it alls in here would think of it. I been here 2 days and I did.
This link has 1000's of pictures of people with this allergy. And so go and find someone that it looks like yours there. Because it looks a bit different of many people, and different body parts. Find your body part here and one that reacts exactly like you. A picture is worth a 1000 words!

http://www.dermnet.com/Allergic-Contact-Dermatitis/photos/1

Put up a new post for people to see, this well kept secret on this site so these people can finally find help. People are here for their doctors don't know and they aren't getting better. And the one thing no doctors say is allergy to polyester. That is taboo!
They would loose too much business, if the world finds out how many people well, pretty much all of us but few react.

Ps. I read 50 of this doctors replies to 50 people last nite. And they were all wrong. He must be evil or just plain stupid.
Blank
Avatar_m_tn
I know this comment is rather old, but I just wanted to post about my experience in case anyone else is in the same situation.

I had the same symptoms after taking minocycline for 2 weeks, and it was very difficult to find information about what was going on from my health care providers.  After going through a round of tests for markers of autoimmune diseases (lupus, RA, etc. - which were all negative) I finally was referred to a Rheumatologist who told me my symptoms were an unusual reaction minocycline, but do happen and will resolve with time.  

I ended up having moderate/severe joint pain for six months, which decreased in severity over time.  Almost all joints in my body were affected, and the pain would migrate from joint to joint each day.  For the first three months, my knees would hurt on some days so much that my eyes would water just walking to the bus stop.  I did see a physical therapist a few months in which helped a lot - and she honestly had more practical (and helpful) advice about coping with symptoms than any of the physicians I saw.   I am completely symptom-free 1 year later - able to run and play tennis without pain.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
168348_tn?1379360675
Blank
ChitChatNine
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
209987_tn?1418913008
Blank
tschock
AB
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
612551_tn?1247839157
Blank
Jerry_NJ
NJ